Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 69, NWS Jackson, MS

March 8, 2025Jefferson Davis County, Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 8, 2025, 8:57 PM CST for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2025, 8:57 PM CST (02:57 UTC)
Expired
Mar 8, 2025, 9:45 PM CST
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
513 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:40 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 8, 6:40 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
640 PM CST Sat Mar 8 2025

...New AVIATION...

.DISCUSSION...
Issued at 321 PM CST Sat Mar 8 2025

Late this afternoon through tonight: There aren't too many
surprises in the weather scenario so far today. Elevated shower
and thunderstorm activity has been popping up over
southwest/southern portions of the area early this afternoon, but
thus far the updrafts are not overly intense. As we get closer to
the evening, strengthening low level flow and frontogenesis in the
loosely defined baroclinic zone over our region will support
increasing coverage of elevated convective precipitation from west
to east, and steep mid level lapse rates and strong deep layer
shear will support a few strong to severe storms with marginally
severe hail. Any sfc-based severe potential remains highly
questionable given the state of the boundary layer, so will
continue to monitor trends and adjust the severe weather graphic
accordingly, but no changes are planned as of now. Expect the
thunderstorm intensity to peak late this evening, then a gradual
waning of shower activity should follow for the remainder of the
night.

Sunday through Sunday night: The closed upper low traversing the
Deep South will be the primary weather driver as we finish up the
weekend. Moist ascent will be most pronounced in the deformation
zone north of the low center, which is expected to move into
northwest portions of the area Sunday afternoon then track to east
central MS by late Sunday night. An area of numerous showers and
with even a few rumbles of thunder may develop over roughly the
northeast half of the area and result in light to moderate
rainfall amounts. /EC/

Monday through Friday night: As the closed low from this
weekend exits the area, a progressive upper level pattern will
bring additional trough passages, and perhaps a more significant
storm threat by the end of the week. We should moderate quickly
into the early part of next week ahead of a potential weather
maker by midweek. Model guidance has shown large spread on the
intensity of the upper level shortwave driving this activity and
relatedly the mass response and cyclogenesis associated with that.
In general, though, guidance has trended toward a solution of
increased rain chance but a lack of frontal progression through
the area with the upper level disturbance moving more northward
and away, leaving prevailing lower level southerlies in place
through the end of the week.

There is some indication that this could allow several days, then,
of boundary layer recovery until a more potent trough ejection
toward the end of next week. Given the extended forecast time (7 to
9 days) between now and that possible storm scenario, forecast
confidence in any strong to severe storm risk by next weekend is
low. Regardless, it does appear the active train at jet level will
continue to be of high frequency and amplitude over the next week or
two so there will likely be one or more risks we'll need to
closely monitor. /86/EC/

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM CST Sat Mar 8 2025

Widespread -ra/shra and a few tsra will develop as we go through
the evening, but ceilings aren't expected to lower significantly
until late tonight and Sunday morning. Overall, Sunday looks like
it will be a very poor aviation weather day with widespread
IFR/LIFR category ceilings and additional -ra/-shra. /EC/

.PRELIMINARY POINT TEMPS/POPS...
Jackson       51  63  44  66 /  80  50  30  10
Meridian      50  64  46  67 /  70  60  70  20
Vicksburg     51  58  41  66 /  90  30  20   0
Hattiesburg   57  72  46  69 /  70  40  30  10
Natchez       53  60  42  66 /  80  30  10   0
Greenville    47  51  40  65 /  80  60  20   0
Greenwood     48  56  43  66 /  70  60  40   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

EC/86/

In the hours before

Special weather statement, Mar 8, 8:33 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
833 PM CST Sat Mar 8 2025

MSZ061>063-090330-
Lawrence MS-Lincoln MS-Franklin MS-
833 PM CST Sat Mar 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LINCOLN...LAWRENCE AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 930 PM CST...

At 833 PM CST, Doppler radar was tracking a strong thunderstorm over
Center Point, or 13 miles northwest of Mccomb, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Bogue Chitto, West Lincoln, and Enterprise around 840 PM CST.
  Brookhaven around 845 PM CST.
  East Lincoln and Ruth around 850 PM CST.
  Monticello around 905 PM CST.
  Robinwood and Wanilla around 910 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3135 9078 3149 9075 3167 9006 3146 9001
      3135 9037
TIME...MOT...LOC 0233Z 249DEG 36KT 3142 9059

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:33 PM CSTSpecial Weather StatementJANLawrence, Lincoln57 min
Mar 8, 9:38 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion52 min
Mar 8, 10:12 PM CSTSevere Thunderstorm WarningJANForrest, Jones63 min
Mar 8, 11:25 PM CSTSpecial Weather StatementJANMadison65 min
Mar 9, 4:19 AM CDTSpecial Weather StatementJANLincoln56 min
Mar 9, 4:22 AM CDTSevere Thunderstorm WarningJANFranklin, Lawrence, Lincoln53 min
Mar 9, 5:04 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence56 min
Mar 9, 6:54 AM CDTSpecial Weather StatementJANSmith66 min
Mar 9, 8:16 AM CDTSpecial Weather StatementJANHinds29 min
Mar 9, 9:03 AM CDTSpecial Weather StatementJANFranklin42 min
Mar 9, 9:28 AM CDTSevere Thunderstorm WarningJANFranklin, Lincoln47 min
Mar 9, 9:58 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence32 min
Mar 9, 10:58 AM CDTSpecial Weather StatementJANJasper47 min
Mar 9, 11:34 AM CDTSpecial Weather StatementJANClarke41 min
Mar 9, 11:50 AM CDTSevere Thunderstorm WarningJANClarke40 min
Mar 8, 9:49 PM CSTSpecial Weather StatementJANTensas41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.